Problem after Dysport; what should I do?

My CSurgeon put a few pops of Dysport along my cheekbones to address a bit of scarring under one after co2 laser. She injected the scar w something(steroid?) and said the D would allow it to settle better. The "good" eye has bad bruising after a week and now pools in loose vertical sags. And, my cheek on that side has several diagonal creases when I smile. The other eye w the scarring is better and less hollow but still slightly ridged. I've no idea what to do now and am worried she doesn't either!

Doctor Answers 7

What to do after Dysport injected with bad results

Thank you for sharing your question. Dysport will continue to have effects for 3-4 months, so you will have to wait until that time evaluation. You should get a second opinion at that time if you are unhappy with the guidance you are receiving. Good luck.

Dysport

Thanks for your question. Similar to Botox the effect should wear off in a couple of months. Unsure of the time frame from the time of injection to this photo but it’s best to give it up to two weeks to see results. If you are unhappy with your final results, you should seek a board certified dermatologist for more options. Best, Dr. Katz

Bruce E. Katz, MD
New York Dermatologic Surgeon
3.8 out of 5 stars 17 reviews

Possible side effect after Dysport

Thanks for your question and thanks for sending the photos – they help. We always recommend that when you have these kinds of injections that we have them performed in the offices of board certified dermatologists or plastic surgeons as we have the most knowledge of the anatomy of the face and more knowledge about all of these medicines we call toxins. You need someone skilled to examine you to determine exactly what has happened – but it appears, as noted, that you have had successful correction of the crow’s feet area and have recruited other muscles into the area which are now creating newer lines and wrinkles – or more pronounced lines and wrinkles in the area. If this is a pure Dysport effect, you will have to wait until everything dissipates before things go back to normal. Again, finding the right provider is crucial here.

Michael Gold, MD
Nashville Dermatologic Surgeon
3.9 out of 5 stars 17 reviews

Problem After Dysport

Thank you for your question and photos
From your detailed history and photos I would surmise that the creases you see are the result of the Dysport weakening your crows feet which is the desired effect. With smiling the cheek is pulled up and pleating or loose skin can be common. The larger the cheek the more dramatic the folds can be. This will resolve as the Dypsort wears off. You should discuss your concern with your doctor so they can adjust your pattern of injection and minimize this result
Best of Luck
DrG

Lee A. Gibstein, MD
Miami Plastic Surgeon

Problem With Dysport - What Should I Do?

Thank you for your pictures and your complete explanation of the procedures you had on your face.

Obviously, an in person physical exam would be essential to completely diagnose both the etiology of your facial wrinkles and also an appropriate treatment.

All that being said, my best guess based on your comments is that Dysport has little or nothing to do with your rhytids.  In fact, I believe the steroid that was injected has caused a loss of subcutaneous tissue, including fat, leading to thinner skin which then ripples when the zygomaticus major muscle pulls the corner of the mouth up towards the cheekbone. 

If you were my patient, I would inject saline into this area to dilute the steroid injections and therefore stop the loss of subcutaneous tissue.  Then, at some point, I would inject some Sculptra which can add collagen to the thin skin. 

Unfortunately, there is no simple answer and I highly recommend you see a very experienced Board Certified plastic surgeon or dermatologist who has experience in dealing with complex problems of this nature.

As an aside, I would warn you against injecting fillers into the rhytids as this may cause lumping along with the rippling. 

Dysport Injections Results

This just wanted injected properly/evenly or in the right location.. I suggest you go back to get it evened out.   Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Dysport Injections for Crows Feet

Dysport is a neuromodulator that helps eliminate static and dynamic lines. In the peri-orbital region, crows feet can easily be smoothed though spot treatment may leave the surrounding areas undone. Options for the issue include allowing the Dysport to wear off which could take up to 3 months, or inject additional Dysport to help smooth the area.

Andrew P. Trussler, MD
Austin Plastic Surgeon
4.9 out of 5 stars 28 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.